MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW ML; SIZE 4.0X20 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW ML; SIZE 4.0X20 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-04020M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in the patient.
 
Event or Problem Description
It was reported that two yukon polyaxial screws fractured at t1, about 5 months post-operatively.No adverse consequences were reported.Revision surgery has not been performed nor scheduled at this time.This record captures the second of the two reported yukon polyaxial screws.
 
Additional Manufacturer Narrative
It was reported that the patient was implanted with a yukon oct system construct from c3 to t1, on (b)(6) 2021.Screw fractures were noticed at t1 during a follow-up x-ray.Visual, dimensional, functional and material analysis could not be performed as the device remains implanted in the patient.Device history records and complaint history could not be reviewed as the lot number was not provided.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.According to the yukon surgical technique, internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.Correspondence with company representative states that the patient's activity level is unknown, the patient did not fall after the initial surgery, and fusion was not achieved.An exact cause of the event could not be determined.Potential causes include: patient performs high activity level, unstable initial construct, etc.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW ML; SIZE 4.0X20 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11967763
Report Number3004774118-2021-00171
Device Sequence Number3789647
Product Code NKG
UDI-Device Identifier10888857350397
UDI-Public10888857350397
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-04020M
Device Catalogue Number7601-04020M
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1